Alert archive / Utah / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 12, 2009, 2:43 PM MDT. It took effect at Jul 13, 2009, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2009, 2:43 PM MDT (20:43 UTC)
- In effect from
- Jul 13, 2009, 12:00 PM MDT
- Expired
- Jul 13, 2009, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 122043 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 243 PM MDT SUN JUL 12 2009 UTZ440-441-131000- /O.NEW.KSLC.FW.W.0005.090713T1800Z-090714T0400Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 243 PM MDT SUN JUL 12 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS SOUTH CENTRAL UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES 440 AND 441... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS SOUTH CENTRAL UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES 440 AND 441. SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 30 MPH ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTH CENTRAL UTAH MONDAY AFTERNOON. THESE WINDS...WHEN COMBINED WITH VERY DRY AIRMASS SETTLING ACROSS THE REGION...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL UTAH MONDAY AFTERNOON AND EVENING. THESE WINDS ACROSS EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ420-434-435-439-131000- /O.EXT.KSLC.FW.W.0004.000000T0000Z-090714T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 243 PM MDT SUN JUL 12 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY MUCH OF WESTERN UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES 420...434...439...AND 435 BELOW 7000 FEET... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WESTERN UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES 420...434...439...AND 435 BELOW 7000 FEET. SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 30 MPH WILL CONTINUE ACROSS MUCH OF WESTERN UTAH THIS AFTERNOON AND EARLY EVENING. A LULL IN SEVERE FIRE CONDITIONS IS EXPECTED TONIGHT AND MONDAY MORNING AS WINDS DECREASE WITH SUNSET AND HUMIDITY LEVELS INCREASE. A COLD FRONT WILL DROP SOUTHEAST ACROSS NORTHERN UTAH MONDAY AND INTO CENTRAL UTAH MONDAY EVENING. GUSTY SOUTHWEST WINDS WHICH DEVELOP AHEAD OF THE FRONT MIDDAY MONDAY WILL BECOME NORTHWESTERLY WITH TIME AS THE FRONT MOVES ACROSS THE AREA. THESE WINDS...WHEN COMBINED WITH VERY DRY AIRMASS SETTLING ACROSS THE REGION...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WESTERN UTAH AGAIN MONDAY AFTERNOON AND EVENING. THESE WINDS ACROSS EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS85 KSLC 130939 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 339 AM MDT MON JUL 13 2009 UTZ420-434-435-439-131900- /O.CON.KSLC.FW.W.0004.000000T0000Z-090714T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 339 AM MDT MON JUL 13 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 420...434...435 AND 439... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 420...434...435 AND 439. A DRY COLD FRONT ACROSS NORTHWEST DESERTS THIS MORNING WILL MOVE SOUTHEAST ACROSS THE WEST CENTRAL VALLEYS THIS AFTERNOON. WEST TO NORTHWEST WINDS BEHIND THIS FRONT ARE EXPECTED TO BE 15 TO 20 MPH WITH LOCAL GUSTS OVER 30 MPH...ESPECIALLY IN THE DOWNSLOPE PORTIONS OF WESTERN TOOELE AND BOX ELDER COUNTIES. WEST CENTRAL UTAH SHOULD EXPERIENCE A DRAMATIC WIND SHIFT DURING THE MIDDAY HOURS WITH THE PASSAGE OF THE COLD FRONT. ACROSS SOUTHWEST UTAH...SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 30 MPH WILL REDEVELOP LATE THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. VERY LOW RELATIVE HUMIDITIES WILL COMBINE WITH THESE GUSTY WINDS ACROSS THESE FIRE WESTERN ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ440-441-131900- /O.CON.KSLC.FW.W.0005.090713T1800Z-090714T0400Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 339 AM MDT MON JUL 13 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 440 AND 441... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 440 AND 441. SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 30 MPH ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTH CENTRAL UTAH THIS AFTERNOON. THESE WINDS...WHEN COMBINED WITH VERY LOW RELATIVE HUMIDITIES...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 131830 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1230 PM MDT MON JUL 13 2009 UTZ420-434-435-439-140400- /O.CON.KSLC.FW.W.0004.000000T0000Z-090714T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 1230 PM MDT MON JUL 13 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 420...434...435 AND 439... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 420...434...435 AND 439. A DRY COLD FRONT WILL CONTINUE TO SAG SOUTH ACROSS THE WEST CENTRAL VALLEYS THIS AFTERNOON AND EVENING...RESULTING IN A WIND SHIFT FROM SOUTHWEST TO NORTHWEST. ON THE COOL SIDE OF THE BOUNDARY ACROSS THE NORTHWEST DESERTS...NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE. AHEAD OF THE FRONT ACROSS SOUTHWEST UTAH...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS IN EXCESS OF 30 MPH WILL OCCUR. VERY LOW RELATIVE HUMIDITIES WILL COMBINE WITH GUSTY WINDS ACROSS THESE FIRE WESTERN ZONES RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL GRADUALLY DIMINISH AFTER SUNSET...ALTHOUGH NORTHWEST WINDS ACROSS THE NORTHWEST AND WEST DESERTS MAY REMAIN GUSTY THROUGH THE LATE EVENING OR EARLY OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ440-441-140400- /O.CON.KSLC.FW.W.0005.000000T0000Z-090714T0400Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 1230 PM MDT MON JUL 13 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 440 AND 441... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 440 AND 441. SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 30 MPH WILL CONTINUE TO DEVELOP ACROSS MUCH OF SOUTH CENTRAL UTAH THIS AFTERNOON. THESE WINDS...WHEN COMBINED WITH VERY LOW RELATIVE HUMIDITIES...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 12, 12:39 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 12, 12:39 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1239 PM MDT SUN JUL 12 2009 .SYNOPSIS...SOUTHERLY FLOW WILL INCREASE TODAY AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL BRING A DRIER AIRMASS BACK INTO THE AREA MONDAY. HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN THROUGH THE WEEK. && .DISCUSSION...UPPER TROUGH ALONG THE NORTHWEST COAST IS FINALLY SHOWING SIGNS OF PROGRESSING INLAND THIS MORNING PER LATEST REGIONAL SATELLITE LOOPS. LEADING EDGE BAROCLINIC ZONE WITH ASSOCIATED COLD FRONT IS WORKING THROUGH CENTRAL IDAHO AT THIS TIME...WITH SCATTERED CONVECTION FIRING OVER THE CENTRAL IDAHO MOUNTAINS. PRESSURE DROPS OVER FAR NORTHWESTERN UTAH HAVE BEEN PREVALENT DURING THE OVERNIGHT HOURS BUT ARE SHOWING SIGNS OF RELAXING AS THE SURFACE TROUGH WORKS INTO THE REGION. ISOLATED SHOWERS EXIST ACROSS THE WEST DESERTS AND SOUTH CENTRAL MOUNTAINS...BUT ANTICIPATE BULK OF THIS IS VIRGA FROM OBSERVATIONAL ANALYSIS. PWATS ACROSS THE REGION HAVE REMAINED ELEVATED OVERNIGHT WITH ROUGHLY THREE QUARTERS OF AN INCH ACROSS THE NORTHWESTERN HALF OF THE STATE...AND AROUND AN INCH OVER THE SOUTHEAST PER GOES SOUNDER. ENCROACHMENT OF THE AFOREMENTIONED BAROCLINIC ZONE HAS COOLED THE MID LEVELS 2 TO 3 DEGREES CELSIUS ACROSS THE NORTH PER 12Z KSLC RAOB...YIELDING A SLIGHTLY BETTER INSTABILITY PROFILE FOR CONVECTIVE DEVELOPMENT ACROSS THE NORTH VERSUS 24 HOURS AGO. NAM CONTINUES TO PLACE LOW LEVEL CONVERGENCE OVER THE FAR NORTHWEST IN THE VICINITY OF THE RAFT RIVER RANGE. SPC ENSEMBLES ALSO INDICATE THIS AREA HAS THE HIGHEST PROBABILITY OF LI/S LESS THAN -2 AND EFFECTIVE SHEAR EXCEEDING 30 KNOTS THIS AFTERNOON AND EVENING. HAVE BUMPED UP POPS ACROSS THIS REGION DUE TO THIS...AND EXPECT A FEW STRONG TO LOW END SEVERE STORMS WILL DEVELOP LATER TODAY NEAR THE ID/NV/UT TRIPLE POINT. ELSEWHERE...GOING POPS LOOK GOOD TO COVER FOR ISOLATED VALLEY AND SCATTERED MOUNTAIN COVERAGE THROUGHOUT DURING PEAK HEATING. THE SURFACE GRADIENT ACROSS THE THE SOUTHWEST HAS TIGHTENED CONSIDERABLY OVER THE LAST SEVERAL HOURS AND ANTICIPATE BREEZY CONDITIONS ACROSS THE PRONE DESERT AREAS. HAVE UPPED WINDS ALONG AND SOUTH OF US 6 AND WEST OF INTERSTATE 15 IN MILLARD AND IRON COUNTIES TO REFLECT THIS. REFER TO FIRE WEATHER DISCUSSION FOR FURTHER DETAIL. NO OTHER UPDATES PLANNED AT THIS TIME. PREVIOUS DISCUSSION FOLLOWS... THE COLD FRONT ASSOCIATED WITH THE UPPER LOW WILL BE WEAKENING AS IT MOVES INTO UT MON BUT SHOULD STILL BE ACCOMPANIED BY SOME CONVECTION. THE FRONT STALLS ACROSS CENTRAL UT MON NIGHT AND MAY SERVE AS A FOCUS FOR ISOLATED WEAK CONVECTION THRU TUE. EXPECT BREEZY WINDS BOTH NORTH AND SOUTH OF THE FRONT MON. HEIGHTS RISE AND TEMPS WARM TO ABOVE NORMAL VALUES AFTER MID WEEK WITH A GENERALLY DRY AIRMASS IN PLACE. MED RANGE MODELS CONTINUE TO HINT AT A RETURN OF MOISTURE NEXT WEEKEND...BUT ARE NOT THAT CONSISTENT ON TIMING AND DISTRIBUTION. && .AVIATION...GUSTY SOUTH WINDS WILL CONTINUE AT KSLC THROUGH EARLY AFTERNOON AT LEAST...WITH A 40 PERCENT CHANCE OF SOUTH WINDS MEETING AIRPORT WEATHER WARNING CRITERIA IN THE 17Z-22Z TIMEFRAME. ALSO...WILL BE FOCUSING ON THE POTENTIAL OF A NORTHWEST WIND SWITCH DUE TO A DEVELOPING LAKE BREEZE AS HIGH TEMP FORECASTS OF MID 90S TODAY MAY BE ENOUGH TO OVERCOME A STRENGTHENING SOUTHERLY GRADIENT. CURRENT THINKING IS LEANING CLOSER TO LAKE BREEZE OCCURRENCE BETWEEN 21-00Z BUT WILL MONITOR TRENDS AND ADDRESS THIS IN THE 18Z TAF. && .FIRE WEATHER...AFTER A NIGHT OF EFFICIENT MOISTURE RECOVERY...INCREASING SOUTHWEST WINDS AHEAD OF THE NEXT FRONT WILL PROVIDE SOME DRYING ACROSS SOUTHERN AND WESTERN UTAH THIS AFTERNOON. WILL STILL BE ENOUGH MOISTURE AROUND FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT...CAPABLE OF PRODUCING GUSTY AND ERRATIC WINDS LOCALLY. LOWERING HUMIDITY TRENDS AND DEVELOPING WINDS AROUND THE NOON HOUR SUGGEST THAT RED FLAG WARNING CONDITIONS WILL BE MET ACROSS WESTERN AND SOUTHWEST UTAH THIS AFTERNOON AND EVENING. NOT EXPECTING AS MUCH MOISTURE RECOVERY TONIGHT DUE TO THE DRYING TREND. THE COLD FRONT WILL CROSS NORTHERN UTAH MONDAY...WITH ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY EXPECTED ACROSS THE UINTAS AND BOOK CLIFFS. WINDS TURN NORTHWEST WITH THE PASSAGE OF THE FRONT...AS SOUTHWESTERLY FLOW INCREASES ACROSS SOUTHERN UTAH AHEAD OF THE BOUNDARY. HUMIDITY LEVELS WILL BE LOW ENOUGH TO SUPPORT WARNING CRITERIA ACROSS SOUTHERN AND WESTERN UTAH. THE FRONT IS EXPECTED TO STALL ACROSS SOUTH CENTRAL UTAH TUESDAY...DISSIPATING DURING THE MID WEEK. WINDS WILL DECREASE WITH THE DRYING TREND EXPECTED TO CONTINUE. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR UTZ420-UTZ434-UTZ435-UTZ439. WY...NONE. && PUBLIC...MERRILL FIRE WEATHER...ROGOWSKI AVIATION...SCHOENING/MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 12, 12:21 PM MDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1221 PM MDT SUN JUL 12 2009 UTZ001>016-019>021-517-518-WYZ021-131200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 1221 PM MDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR WESTERN UTAH THROUGH 10 PM TONIGHT DUE TO GUSTY SOUTH WINDS IN EXCESS OF 30 MPH AND RELATIVE HUMIDITIES BELOW 15 PERCENT. SUFFICIENT MOISTURE WILL REMAIN ACROSS THE OUTLOOK AREA TODAY TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD PRODUCE LOCALLY DAMAGING WINDS...CLOUD TO GROUND LIGHTNING...AND BRIEF MODERATE RAIN. THE STRONGEST STORMS ARE EXPECTED TO DEVELOP OVER FAR NORTHERN UTAH IN ADVANCE OF A COLD FRONT. IN ADDITION TO THE DAMAGING WIND AND LIGHTNING THREAT FOUND ELSEWHERE ACROSS THE STATE...THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING LARGE HAIL AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PASSAGE OF A COLD FRONT MONDAY WILL BRING LOCALLY STRONG WINDS AND A DRIER AIRMASS. THE COMBINATION OF WIND AND DRIER AIR COULD CREATE LOCAL HAZARDOUS FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHERN AND FAR NORTHWESTERN UTAH MONDAY AFTERNOON. HIGH PRESSURE WILL BRING A WARMING TREND...LIGHTER WINDS AND MOSTLY DRY CONDITIONS TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 12, 2:22 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
222 PM MDT SUN JUL 12 2009
UTZ002-003-122100-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-
222 PM MDT SUN JUL 12 2009
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIS AND NORTHERN SALT
LAKE COUNTIES UNTIL 300 PM MDT...
AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
WOODS CROSS TO NORTH SALT LAKE TO SOUTH SALT LAKE...AND MOVING EAST
AT 20 MPH.
WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS...IN
ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
NORTH SALT LAKE AND SOUTH SALT LAKE...
WOODS CROSS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4101 11189 4082 11188 4071 11188 4069 11202
4076 11205 4088 11216
TIME...MOT...LOC 2022Z 250DEG 15KT 4088 11205 4080 11192
4072 11194
ROGOWSKISpecial weather statement, Jul 12, 2:28 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
228 PM MDT SUN JUL 12 2009
UTZ002-003-007-122115-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-WASATCH
MOUNTAINS I-80 NORTH UT-
228 PM MDT SUN JUL 12 2009
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIS AND NORTHERN
SALT LAKE COUNTIES UNTIL 315 PM MDT...
AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
WOODS CROSS TO WOODS CROSS TO NORTH SALT LAKE TO SALT LAKE
CITY...MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS. A WIND
GUST OF 51 MPH OCCURRED AT SALT LAKE INTERNATIONAL AIRPORT WITH
THESE STORMS. IF THREATENING WEATHER APPROACHES...MOVE INDOORS
* LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY AND WOODS CROSS...
BOUNTIFUL AND UNIVERSITY OF UTAH...
CENTERVILLE...
FARMINGTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4103 11184 4095 11181 4086 11177 4082 11180
4071 11188 4074 11201 4076 11205 4092 11210
TIME...MOT...LOC 2027Z 250DEG 15KT 4088 11202 4086 11194
4080 11190 4076 11191
ROGOWSKISpecial weather statement, Jul 12, 2:30 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
230 PM MDT SUN JUL 12 2009
UTZ002-003-007-122115-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-WASATCH
MOUNTAINS I-80 NORTH UT-
230 PM MDT SUN JUL 12 2009
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIS AND NORTHERN
SALT LAKE COUNTIES UNTIL 315 PM MDT...
AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
WOODS CROSS TO WOODS CROSS TO NORTH SALT LAKE TO SALT LAKE
CITY...MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS. A WIND
GUST OF 51 MPH OCCURRED AT SALT LAKE INTERNATIONAL AIRPORT WITH
THESE STORMS. IF THREATENING WEATHER APPROACHES...MOVE INDOORS
* LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY AND WOODS CROSS...
BOUNTIFUL AND UNIVERSITY OF UTAH...
CENTERVILLE...
FARMINGTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4103 11184 4095 11181 4086 11177 4082 11180
4071 11188 4074 11201 4076 11205 4092 11210
TIME...MOT...LOC 2027Z 250DEG 15KT 4088 11202 4086 11194
4080 11190 4076 11191
ROGOWSKIThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:19 PM MDT | Red Flag Warning | SLC | 34 hr | |
| Jul 12, 2:08 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne, Emery, Sanpete, Utah | 52 min |
| Jul 12, 2:22 PM MDT | Special Weather Statement | SLC | Salt Lake | 38 min |
| Jul 12, 2:28 PM MDT | Special Weather Statement | SLC | Salt Lake | 47 min |
| Jul 12, 2:30 PM MDT | Special Weather Statement | SLC | Salt Lake | 45 min |
| Jul 12, 3:42 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 63 min |
Nearby
Red Flag Warnings in Utah, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.